Discussions that mention xanax

Anxiety board


I have been suffering from anxiety for almost 2 years now since I lost a baby in my second trimester. I had 4 miscarriages total, but thankfully now have 2 beautiful, healthy children. Needless to say it was a very high stress time. I thought I was fine but after a couple of months after losing that baby my heart started pounding in my chest and I was having trouble sleeping. I started having panic attacks and felt like I could not breathe. I had a full cardio workup and other tests. Everything was normal, diagnosis anxiety. I started Lexapro and Klonopin and felt better within 4 days. The drug combo helped me feel better and sleep. I did develop high pitched ringing in both ears but figured when I quit the drugs it would go away (it did not). I stayed on both drugs for 4 months and then decided to try again for a baby. I quit cold turkey. Got pregnant and had my 2nd healthy baby. I was high anxiety through the pregnancy and as soon as she was born I began to wake up gasping for breath during the night. I started the Lexapro again (no klonopin) and my left ear started making a random humming noise. I assumed it was the drug and quit cold turkey again. It has been 17 months now with no drugs except for the occassional .25 mg xanax as needed. I rarely use it. I am on high anxiety again and feel like I need something. I am afraid of SSRI's because of the ear stuff (neither the ringing or humming has gone away). Should I try a different SSRI or just continue xanax as needed? Would it be ok to just do a low daily dose of Klonopin for a while? I am so anxious that I am afraid to take meds. Help and thanks.
Hi 8monthslater,

I am also quite new to anxiety too. My low level anxiety is lifelong, but last year the anxiety just skyrocketed into extreme panic and refused to budge downwards. So these are side effects expereinced by me:-

2007: Xanax about 2mg per day, flickering camera flashes in field of vision, visual distrubance when looking at visual illusion e.g basket weave. Dry mouth
2008: Seorquel, sugar & carbohydrate craving, great sleep,
Other symptoms include:-
Phantosmia (smells) and tinitus.

I do understand what you're saying about the SSRI's, I couldn't take them becaue the side effects were worse than the problem. So now take a drug combination of Effexor-XR (SNRI) and Seroquel (quetiapine) for monster anxiety, and I am functioning reasonably well.

The low level anxiety is still with me, but that horrible panic and extreme anxiety has gone for now - thankgoodness.
I wonder if you might go and see your GP again, and see if it is possibl for you to be started on this combination / augmented drug therapy too.
Apparently, the first drug settles the existing problem e.g. anti-D, and the second or augmented drug is designed to enhance some aspect of the first drug.

Additionally, you may like to try one of the older tricyclic anti-D's as they're supposed to be OK for anxiety too, and they may even help you to sleep well.

Let me know how you get on, good luck
regards, waratah
Hi 8monthslater,
I always thought the vision disturbance was due to the Xanax, so I reduced the dose a bit, but the same thing continued to occur, so I just tried not to look at things that made me feel odd.

Soon I could easily just look away, and knew not to look back again.

What do you think,
Regards, waratah